MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO 14; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO 14; PTCA GUIDE WIRE
Catalog Number AP14R023S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the device was discarded by the facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and finding on lot history review, and referring to known similar events, it was presumed that tensile stress generated with wire removal had most likely contributed to the reported separation of the tip.The applied stress would exceed the product design limit and made the guide wire fracture when the tip was being trapped and its movement was restricted by calcified plaque.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, [malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of two asahi gladius mongo 14 guide wire separated during a pci to treat a heavily calcified cto in the rca.The physician was trying to get through a very calcified lesion with the mongo wire.As he was trying to advance the wire through the lesion, tip became lodged in the calcium.When he tried to remove by pulling on the wire, but it did not release from the calcium.He pulled harder and that is when the wire tip separated.That was what happened with both wires.He finished he case using two more mongos with no issues.He stented over the wire tips that were in the sub-intimal space and there was no issue for the patient.This report is about the second guide wire.The first guide wire is reported under mfr report #: 3003775027-2020-00103.

Brand Name
GLADIUS MONGO 14
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key10274128
Report Number3003775027-2020-00104
Device Sequence Number11473636
Product Code DQX
UDI-Device Identifier04547327123686
UDI-Public(01)04547327123686(17)221130(10)191204A371
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberAP14R023S
Device Lot Number191204A371
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2020
Initial Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age65 YR